zbMATH — the first resource for mathematics

Direction of vorticity and a refined regularity criterion for the Navier-Stokes equations with fractional Laplacian. (English) Zbl 1416.35190
Summary: We give a refined regularity criterion for solutions of the three-dimensional Navier-Stokes equations with fractional dissipative term \((-\Delta )^{\alpha /2}v\). The criterion is composed by the direction field of the vorticity and its magnitude simultaneously. Our result is a generalized of previous results by H. Beirão da Veiga and L. C. Berselli [Differ. Integral Equ. 15, No. 3, 345–356 (2002; Zbl 1014.35072)], and Y. Zhou [ANZIAM J. 46, No. 3, 309–316 (2005; Zbl 1072.35565); Monatsh. Math. 144, No. 3, 251–257 (2005; Zbl 1072.35148)]. Moreover, our result mentioned about the relation between the solution of the Navier-Stokes equations and the Euler equations.
35Q30 Navier-Stokes equations
76D03 Existence, uniqueness, and regularity theory for incompressible viscous fluids
76D05 Navier-Stokes equations for incompressible viscous fluids
35R11 Fractional partial differential equations
35D35 Strong solutions to PDEs
35B65 Smoothness and regularity of solutions to PDEs
Full Text: DOI
[1] Beirão da Veiga, H.: Vorticity and smoothness in viscous flows. In: Birman, M.S., Hildebrandt, S., Solonnikov, V.A., Uraltseva, N.N. (eds.) Nonlinear Problems in Mathematical Physics and Related Topics, II, Volume 2 of Int. Math. Ser. N. Y., pp. 61-67. Kluwer/Plenum, New York (2002)
[2] Beirão da Veiga, H.; Berselli, LC, On the regularizing effect of the vorticity direction in incompressible viscous flows, Differ. Integral Equ., 15, 345-356, (2002) · Zbl 1014.35072
[3] Beirão da Veiga, H., Giga, Y., Grujić, Z.: Vorticity Direction and Regularity of Solutions to the Navier-Stokes Equations. In: Giga, Y., Novotny, A. (eds.) Handbook of Mathematical Analysis in Mechanics of Viscous Fluids, pp. 901-932. Springer, Cham (2018). https://doi.org/10.1007/978-3-319-10151-4_18-1
[4] Calderón, AP; Zygmund, A., On singular integrals, Am. J. Math., 78, 289-309, (1956) · Zbl 0072.11501
[5] Chae, D., On the regularity conditions for the Navier-Stokes and related equations, Rev. Mat. Iberoam., 23, 371-384, (2007) · Zbl 1130.35100
[6] Chorin, AJ, The evolution of a turbulent vortex, Commun. Math. Phys., 83, 517-535, (1982) · Zbl 0494.76024
[7] Constantin, P., Geometric statistics in turbulence, SIAM Rev., 36, 73-98, (1994) · Zbl 0803.35106
[8] Constantin, P.; Fefferman, C., Direction of vorticity and the problem of global regularity for the Navier-Stokes equations, Indiana Univ. Math. J., 42, 775-789, (1993) · Zbl 0837.35113
[9] Fan, J.; Ozawa, T., On the regularity criteria for the generalized Navier-Stokes equations and Lagrangian averaged Euler equations, Differ. Integral Equ., 21, 443-457, (2008) · Zbl 1224.35338
[10] Frisch, U.; Sulem, PL; Nelkin, M., A simple dynamical model of intermittent fully developed turbulence, J. Fluid Mech., 87, 719-736, (1978) · Zbl 0395.76051
[11] Ju, N., The maximum principle and the global attractor for the dissipative 2D quasi-geostrophic equations, Commun. Math. Phys., 255, 161-181, (2005) · Zbl 1088.37049
[12] Katz, NH; Pavlović, N., A cheap Caffarelli-Kohn-Nirenberg inequality for the Navier-Stokes equation with hyper-dissipation, Geom. Funct. Anal., 12, 355-379, (2002) · Zbl 0999.35069
[13] Lions, J.L.: Quelques méthodes de résolution des problèmes aux limites non linéaires. Dunod; Gauthier-Villars, Paris (1969) · Zbl 0189.40603
[14] Serrin, J.: The initial value problem for the Navier-Stokes equations. In: Nonlinear Problems (Proceedings of a Symposium, Madison, Wisconsin, 1962), pp. 69-98. University of Wisconsin Press, Madison, Wisconsin (1963)
[15] Stein, E.M.: Singular Integrals and Differentiability Properties of Functions. Princeton Mathematical Series, vol. 30. Princeton University Press, Princeton (1970)
[16] Tanahashi, M., Miyauchi, T., Ikeda, J.: Scaling law of coherent fine scale structure in homogeneous isotropic turbulence. In: Proceedings of 11th Symposium on Turbulence Shear Flows (1997)
[17] Triebel, H.: The Structure of Functions, Monographs in Mathematics, vol. 97. Birkhäuser Verlag, Basel (2001)
[18] Wu, J., Generalized MHD equations, J. Differ. Equ., 195, 284-312, (2003) · Zbl 1057.35040
[19] Zhou, Y., Direction of vorticity and a new regularity criterion for the Navier-Stokes equations, ANZIAM J., 46, 309-316, (2005) · Zbl 1072.35565
[20] Zhou, Y., A new regularity criterion for the Navier-Stokes equations in terms of the direction of vorticity, Monatsh. Math., 144, 251-257, (2005) · Zbl 1072.35148
[21] Zhou, Y., Regularity criteria for the generalized viscous MHD equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24, 491-505, (2007) · Zbl 1130.35110
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.